Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Xanax withdrawal

I have taken .25 xanax once daily for the last 9 days...It has helped but I started reading about it and became very scared..everyone talked about withdrawals...if I discontinue now will I experience withdrawals? Is that enough to cause a seizure?  
4 Responses
1568041 tn?1311618812
I dont think 9 days would cause much withdrawals....Did you take just .25 once a day? I think you should be fine but you could ask your dr just in case. Most people who have issues have taken it for an extended period of time or in bigger amounts than they should have. Im not certain the xanax should be taken everyday tho....
1448936 tn?1363209946
I didn't have withdrawals until I was taking 1.5mg a day for almost 3 months. I sometimes take .25 daily for 4 days when I'm dealing with bad anxiety and don have trouble with withdrawal. I would absolutely not continue taking it daily. Talk to your doc about it but you are at a very low risk for a seizure at such a small dose for just a little over a week. I'm a small person, 5'2 and 110lbs and I didn't have a seizure even after the high dose and time period I was taking it. I was horrifically sick though. It was god awful. So just be careful. Don't let it get to that point.
1448936 tn?1363209946
I didn't have withdrawals until I was taking 1.5mg a day for almost 3 months. I sometimes take .25 daily for 4 days when I'm dealing with bad anxiety and don have trouble with withdrawal. I would absolutely not continue taking it daily. Talk to your doc about it but you are at a very low risk for a seizure at such a small dose for just a little over a week. I'm a small person, 5'2 and 110lbs and I didn't have a seizure even after the high dose and time period I was taking it. I was horrifically sick though. It was god awful. So just be careful. Don't let it get to that point.
Avatar universal
I don’t think taking .25mg for 9 dats is a high enough dose to cause seizure if you quit..even cold turkey you should be fine. I took 6mg a day for around a year and cold turkey quit...ended up with a grand mal seizure. Scary stuff. But at that small dose I really think u are ok
2 Comments
Leaving aside that this post is 8 years old, the effects will vary with the individual.  Most will probably have no problem with this, but because some might, it's always best to taper off.  The taper after only a few days like this would be pretty easily done, but still I wouldn't quit cold turkey.  Why bother if there's any chance you'll be the one who has a problem?
Yes you are right. Old post but I guess someone with the same question might read.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?